Doctors Lounge - Hematology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Hematology Topics
Question: Archers Virus
|Velvet - Sat Jul 23, 2005 2:51 pm||
Ok, so, i was quite young when i got this so i cant remember the details, apparently, two GPs described it as Archers Virus (??) Symptoms were high fever and strange blotchy marks on my skin that resembled an archers target in the way that they were circular rings, about the size of a penny, going from red to white all over.
If anyone could offer some more information on this, i would be very appreciative
|Dr. Safaa Mahmoud - Sat Jul 29, 2006 12:09 pm||
If my guess is correct, the lesions you have described are more likely to be erythematous lesions. There are many causes and manifestations of erythema including photosensitivity, erythema multiforme or erythema nodosum. It is very difficult however, to be sure of the diagnosis and to tell what was the cause. In addition I think you do not remember well the name of this disease as to my knowledge I do not know a viral induced fever with this name.
If we assume that these lesions were erythema due to viral infections, then I hope you find this information useful.
Although in half of all cases of erythema multiforme or erythema nodosum, the underlying cause my not be identified, viral infection has a causal role in many of them.
In Erythema multiforme: Infections like primarily herpes simplex virus (HSV) and certain types of pneumonia caused by mycoplasma; influenza A and Epstein–Barr virus are associated with erythematous lesion.
Clinically: fever, itching of skin proceed lesions that are typically surrounded by concentric rings of normal and red skin and distributed on different parts of the body.
Erythema nodosum may be caused by viral infection of the HSV. Clinically in addition to the generalized flu like symptoms there are red, hard, painful lesions that turn into to yellow and brown while they fade out.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.